MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; 1LYR 6FR1.5ML 100%SILI PEDS TR

MEDLINE INDUSTRIES INC.; 1LYR 6FR1.5ML 100%SILI PEDS TR
Catalog Number DYND160806
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient came back from the operating room after an unknown procedure with a foley catheter in place.The bedside nurse took off the tegaderm that was securing the foley catheter to the patient's leg resulting in the foley catheter tubing being torn in half.The nurse was able to aspirate the balloon, remove the remainder of the catheter and place a new foley catheter without further incident.There was no injury reported.The actual sample was returned for evaluation.The reported issue of a foley catheter broken in half was confirmed through visual inspection of the received sample.There is no definitive root cause at this time; however, based on the appearance of the received sample and the initial customer report it is possible that an external force punctured the silicone material, leading to the catheter shaft breaking in two when tension was applied.No manufacturing defect was identified.Due to the reported incident and medical intervention, this medwatch is being filed.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during the removal of tegaderm a foley catheter broke in half.

Common Device Name
1LYR 6FR1.5ML 100%SILI PEDS TR
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7122223
Report Number1417592-2017-00084
Device Sequence Number2037414
Product Code OHR
UDI-Device Identifier10884389118900
UDI-Public10884389118900
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Catalogue NumberDYND160806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;